Oklahoma, 2006

Hail in Oklahoma, April 29, 2006

April 29, 2006 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 29, 2:52 AM CST, 4 hours 48 minutes earlier.

Area forecast discussion, Apr 29, 2:52 AM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
352 AM CDT SAT APR 29 2006

.DISCUSSION...RAIN REMAINS WIDESPREAD IN SERN SECTIONS OF THE FA
THIS MORNING ALTHOUGH INTENSITY HAS DIMINISHED IN THE PAST FEW
HOURS. HEAVY RAIN THREAT SHOULD CONTINUE TO SHIFT AWAY FROM THE
AREA THIS MORNING. UPR SYS OVER SW TX WILL CONTINUE TO SHEAR NEWD
TODAY. STILL SEEING AREAS OF PRECIP DEVELOPING OVER SWRN PORTIONS
OF THE FA TO THE WEST OF MAIN CONVECTIVE COMPLEX THIS MORNING.
THREAT OF ADDITIONAL PRECIP WILL CONTINUE TODAY AS UPPER SYSTEM
MOVES THROUGH. THIS SYS WILL PHASE WITH NRN BRANCH SYS WITH CLOSED
LOW DEVELOPING OVER KS/NE. PRECIP THREAT WILL GRDLY DIMINISH FROM
THE SW TONIGHT AND SUNDAY AS UPR SYSTEM MOVES OFF SLOWLY TO THE
NE. WILL BRING BACK LOW POPS MONDAY/MONDAY NIGHT AS WEAK S/W MOVES
THROUGH WITH SFC BOUNDARY LINGERING IN THE AREA. STRONGER S/W
DROPPING THROUGH NRN/CNTRL PLAINS ON WED WITH ASSOCIATED COLD
FRONT PUSHING INTO THE FA WEDNESDSAY/WEDNESDAY NIGHT. THUS WILL
BUMP POPS UP INTO CHANCE CAT WITH THIS SYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  49  78  52 /  60  20  10  10
HOBART OK         70  48  81  51 /  30  10  10  10
WICHITA FALLS TX  71  51  84  56 /  30  10  10  10
GAGE OK           67  44  79  46 /  30  20  10  10
PONCA CITY OK     66  48  75  53 /  60  40  20  10
DURANT OK         70  53  81  59 /  70  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.

TX...NONE.

&&

30/02
Hazardous weather outlook, Apr 29, 5:50 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CDT SAT APR 29 2006

OKZ004>048-050>052-TXZ083>090-291700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
650 AM CDT SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PART OF
SOUTHEAST OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM HOLDENVILLE... TO LAKE
TEXOMA.

TIMING...
A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH 10 AM.

IMPACTS...
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND 60 MPH WIND GUSTS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THIS MORNING.

DISCUSSION...
A SURFACE COLD FRONT ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE...
WHICH WILL MOVE ACROSS THE AREA TODAY... WILL CONTINUE TO MOVE
THROUGH SOUTHEAST OKLAHOMA THIS MORNING. A FEW SEVERE THUNDERSTORMS
WILL BE POSSIBLE TO THE EAST OF THE SURFACE COLD FRONT ACROSS
SOUTHEAST OKLAHOMA THIS MORNING. HOWEVER INSTABILITY WILL BE LIMITED
AS CLOUD COVER AND WIDESPREAD RAIN HAS OCCURRED ACROSS THIS AREA
OVERNIGHT INTO EARLY THIS MORNING. THE THREAT OF SEVERE WEATHER IS
EXPECTED TO END LATER THIS MORNING WITH THE PASSAGE OF THE SURFACE
COLD FRONT.

THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THE DAY TODAY AS THE UPPER
LEVEL DISTURBANCE MOVES ACROSS THE AREA. HOWEVER ORGANIZED SEVERE
WEATHER IS NOT ANTICIPATED BEYOND THIS MORNING ACROSS SOUTHEAST
OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
A FRONT WILL BRING A CHANCE OF THUNDERSTORMS MONDAY. THUNDERSTORM
CHANCES RETURN TO THE AREA AGAIN WEDNESDAY AND THURSDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

30

The radar

The Altus AFB radar (KFDR), 37 km away, was scanning. The volume nearest the first event began at 13:40 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Comanche

When
April 29, 7:40 AM CST
Where
Comanche County, Faxon
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.450, -98.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501786.